Mississippi, 2007

Damaging Wind and Strong Wind in Mississippi, June 24 to 25, 2007

June 24 to 25, 2007 · NWS JAN · 2 events in 2 counties and zones

Typical afternoon showers and thunderstorms developed across the area producing brief gusty winds. One storm reached severe limits and caused damage around Vicksburg.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Typical afternoon showers and thunderstorms developed across the area producing brief gusty winds. One storm reached severe limits and caused damage around Vicksburg.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 24, 8:42 AM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 24, 8:42 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
942 AM CDT SUN JUN 24 2007

.UPDATE...KJAN 12Z SOUNDING AND SATELLITE IMAGERY INDICATE THE
PRESENCE OF INCREASED MOISTURE ACROSS THE CWFA THIS MORNING. THE
CLOUD COVER WILL KEEP TEMPERATURES GENERALLY BELOW 90 DEGREES AND
LIMIT THE INSTABILITY THIS AFTERNOON. DESPITE THE LACK OF FOCUS AND
DYNAMICS...DO EXPECT A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP THIS
AFTERNOON. CURRENT FORECAST IS ON TRACK AND NO UPDATE IS PLANNED.

&&

.AVIATION...MAINLY MID AND HIGH LEVEL CLOUDINESS AT THE TAF SITES
THIS MORNING. MAIN ISSUE FOR THE AFTERNOON HOURS WILL BE WHERE/WHEN
SHOWERS AND THUNDERSTORMS DEVELOP.

&&

SCW

...PREVIOUS DISCUSSION...

.SHORT TERM...SUNDAY THROUGH MONDAY NIGHT. DID NOT MAKE ANY BIG
CHANGES TO THE FORECAST. STUCK WITH GUIDANCE POPS/TEMPS AGAIN WITH
THIS PACKAGE. MODEL HAS NOT BEEN DOING WELL WITH THE HIGHS...SO
TWEAKED VALUES A LITTLE TODAY AND MONDAY. NEITHER MODEL HAS HANDLED
SKY COVER WELL OVER THE LAST DAY OR SO...BUT WITH CLOUDS EVERYWHERE
WITH THE EXCEPTION OF THE NORTHEAST...WILL GO WITH THE GFS AND KEEP
THINGS PARTLY TO MOSTLY CLOUDY. THE UPPER TROUGH SHIFTS EAST...BUT
NEVER SEEMS TO  CLEAR THE CWA. THE BEST MOISTURE AND INSTABILITY
SEEMS TO STAY TO THE SOUTHWEST FOR THE MOST PART. GUIDANCE VALUES
CAME IN HIGHER FOR THE NEXT 4 PERIODS...BUT DECIDED TO STICK WITH
IT. BOTH THE NAM AND THE GFS SHOW CONVECTION DEVELOPING IN THE
AFTERNOON ACROSS THE SOUTH AND EXPANDING NORTH. THE RAIN SEEMS TO
END BY LATE EVENING...MAY BE AN IMPULSE MIXED IN. THE UPPER TROUGH
CONTINUES TO DRIFT BACK AND FORTH OVER THE NEXT DAY OR TWO.
SOUTHERLY SURFACE WINDS AND A AN AREA OF HIGH PRESSURE OVER THE
WESTERN GULF WILL HELP TO PUSH PLENTY OF MOISTURE INTO THE REGION.
LOOKING FOR MOSTLY SHOWERS TO DEVELOP ACROSS THE REGION
TODAY...AGAIN THE BEST INSTABILITY STAYS TO THE SOUTH. THE MOISTURE
ADVANCES MONDAY EVENING...WHERE THE MODEL HAS LIKELY POPS FOR THE
SOUTHWEST ZONES. WILL LEAVE THE HWO CLEAR AGAIN AT THIS POINT.

.LONG TERM...
THE UPPER LOW REMAINS IN PLACE OVER TEXAS INTO THE LONGER TERM.
SHORTWAVES WILL LIFT INTO THE REGION MONDAY AND TUESDAY IN SLY UPPER
FLOW ON THE ERN FRINGES OF THE LOW. THE AIR MASS REMAINS MOIST
THROUGH MUCH OF THE WEEK WITH PRECIPITABLE WATER VALUES GENERALLY
FROM 1.5 TO 2 INCHES. SURFACE/850 MB RIDGING DEVELOPS FROM THE EAST
WEDNESDAY AS THE UPPER LOW BEGINS TO DRIFT TO THE WEST. WILL
CONTINUE TO SEE SCATTERED CONVECTION AS LOW LEVEL RIDGING BUILDS IN
THURSDAY.

THE NEXT SURFACE/850 MB TROUGH IS FORECAST TO DROP INTO THE REGION
FRIDAY AS A DEEP TROUGH DIGS FROM THE MID MS RIVER VALLEY INTO THE
SERN U.S.  DRIER AIR IS FORCED INTO THE ARKLAMISS FOR THE WEEKEND IN
THE WAKE OF THE TROUGH. SURFACE DEWPOINTS ARE ADVERTISED IN THE 50S
FOR NRN AND ERN ZONES BY SATURDAY AFTERNOON.

GENERALLY FOLLOWED MOS TEMPERATURES FOR THE EXTENDED PERIODS.
ADJUSTED MOS POPS DOWN HOWEVER FOR MONDAY NIGHT THROUGH WEDNESDAY.
THE GFS...ALTHOUGH LESS INTENSE THAT THE LAST FEW RUNS...CONTINUES
TO OVERDO CONVECTION ASSOCIATED WITH WAVES LIFTING INLAND FOR THE
FIRST DAYS OF THE WORK WEEK.

&&

.AVIATION...
LOOKING FOR SHOWERS TO BREAK OUT THIS AFTERNOON...SO
WILL CONTINUE SHRA AND VCTS AT ALL SITES. WITH ACTIVITY DEVELOPING
ALONG THE TROUGH AXIS...MAY SEE A FEW THINGS SPREAD INTO GLH EARLY.
SEABREEZE ACTION IN THE AFTERNOON SHOULD BRING RAIN INTO HBG BY
EARLY AFTERNOON...WITH ACTIVITY SPREADING NORTH INTO THE INTERSTATE
20 CORRIDOR BY EARLY EVENING. LOOKING FOR THE ACTIVITY TO DIMINISH
BY 6Z. MOST LOCATIONS SHOULD SEE RAIN TODAY...SO WILL LIKELY ADD
PATCHY FOG AT ALL SITES AFTER 6Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       92  69  90  71 /  20  19  25  32
MERIDIAN      91  66  91  68 /  20  17  20  24
VICKSBURG     91  68  90  70 /  20  19  28  36
HATTIESBURG   91  69  88  71 /  22  20  40  48
NATCHEZ       89  69  85  71 /  22  17  45  45
GREENVILLE    91  69  92  70 /  21  16   9  21
GREENWOOD     92  69  92  71 /  20  16   8  18

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

07/03
Hazardous weather outlook, Jun 24, 4:20 AM CST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
520 AM CDT SUN JUN 24 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
520 AM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Mobile radar (KMOB), 112 km away, was scanning. The volume nearest the first event began at 23:39 UTC.

Open the radar archive at this moment

Event by event

1 strong wind, 1 thunderstorm wind. Local standard time, as filed.

Strong Wind, Forrest

When
June 24, 12:10 PM CST
Where
Forrest forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$100
Reported by
Emergency Manager
Coordinates
31.189, -89.258 (the zone’s center; the record gives no point)

A couple of trees were blown down on Elks Lake Road and Adeline Road. Winds were estimated to be 50 mph.

Thunderstorm Wind, Warren

When
June 25, 5:40 PM CST
Where
Warren County, Vicksburg to 1 mi SSE of Vicksburg
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
Law Enforcement
Coordinates
32.350, -90.880

A few trees and power lines were blown down.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42117, 42118.